MAUDE Adverse Event Report: MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYPERSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 8410-0515
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was not returned to the manufacturer; therefore, a product analysis could not be performed.The root cause is unknown.
 
Event or Problem Description
It was reported that during deployment of the coil, the pusher broke.The pusher was successfully removed with a snare and stent retriever device.There was no reported patient injury.The patient was reported to be fine.
 
Additional Manufacturer Narrative
The device was not returned, preventing analysis of the physical component failure modes.Multiple fluoroscopic images were provided by the facility in place of the device.Returned images display the pusher/implant in a small format limiting investigation.Images appear to display an intact pusher, with something protruding from its distal end.It cannot be determined whether or not it is foreign material, pusher coils, or implant coils/mono.The condition of the pusher also cannot be properly evaluated through the images.Another image displays a stretched and broken implant.The image appears to contain the marker band with an elongated coil.The condition of the coil and sustained damage cannot be definitively stated.No causation for the reported complaint can be properly identified from the returned images.Images did not provide enough clarity to perform a root cause analysis.Based on the investigation findings and the available information, the reported complaint could not be verified, as the pusher appeared intact.As a result, the root cause of the failure or the product's involvement in the adverse event could not be determined.

Brand Name
HYPERSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7940149
Report Number2032493-2018-00210
Device Sequence Number2014592
Product Code HCG
UDI-Device Identifier00816777021328
UDI-Public(01)00816777021328(11)171127(17)221031(10)1711271W5
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number8410-0515
Device Lot Number1711271W5
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;